Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 154, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 14, 2008, 12:11 PM CDT for Escambia County, Florida; Baldwin County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2008, 12:11 PM CDT (17:11 UTC)
- Expired
- Jun 14, 2008, 12:34 PM CDT
- In force
- 23 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Baldwin County, AL, Escambia County, FL
The radar
The Mobile radar (KMOB), 92 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2545 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 141711
SVRMOB
ALC003-FLC033-141745-
/O.NEW.KMOB.SV.W.0154.080614T1711Z-080614T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1211 PM CDT SAT JUN 14 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
EXTREME SOUTHEASTERN BALDWIN COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 1245 PM CDT
* AT 1211 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BELLVIEW...OR ABOUT 12 MILES WEST OF PENSACOLA...AND MOVING
SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BELLVIEW BY 1225 PM CDT...
MYRTLE GROVE BY 1240 PM CDT...
WARRINGTON...WEST PENSACOLA...PENSACOLA NAVAL BASE AND BROWNSVILLE
BY 1245 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE IN MOBILE AT
(2 5 1) 6 3 3 6 4 4 3. OR...YOU MAY CONTACT YOUR NEAREST LAW
ENFORCEMENT AGENCY OR COUNTY EMERGENCY MANAGEMENT...AND THEY WILL
RELAY YOUR REPORT.
LAT...LON 3033 8734 3040 8743 3047 8746 3056 8745
3058 8740 3057 8730 3041 8721 3038 8725
3037 8725 3034 8729 3034 8731 3033 8730
3032 8731
TIME...MOT...LOC 1711Z 318DEG 9KT 3045 8738
$$1 follow-up statement
000
WWUS54 KMOB 141734
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1235 PM CDT SAT JUN 14 2008
ALC003-FLC033-141745-
/O.CAN.KMOB.SV.W.0154.000000T0000Z-080614T1745Z/
BALDWIN AL-ESCAMBIA FL-
1235 PM CDT SAT JUN 14 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ESCAMBIA AND
EXTREME SOUTHEASTERN BALDWIN COUNTIES IS CANCELLED...
LAT...LON 3033 8734 3040 8743 3047 8746 3056 8745
3058 8740 3057 8730 3041 8721 3038 8725
3037 8725 3034 8729 3034 8731 3033 8730
3032 8731
TIME...MOT...LOC 1735Z 318DEG 9KT 3041 8733
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 5:50 AM CDT, 6 hours 21 minutes earlier.
Area forecast discussion, Jun 14, 5:50 AM CDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION...COR SHORT TERM TEXT NATIONAL WEATHER SERVICE MOBILE AL 550 AM CDT SAT JUN 14 2008 .SHORT TERM TODAY AND TONIGHT...HIGH PRESSURE CENTERED MOSTLY NEAR THE CAROLINA/GEORGIA COAST STRETCHING WESTWARD TO THE CENTRAL GULF COAST REGION WILL CONTINUE TO SLOWLY BREAK DOWN OR WEAKEN THROUGH THIS EVENING IN RESPONSE TO A VIGOROUS SHORTWAVE TROF MOVING SE ACROSS THE MID TO LOWER MS VALLEY. LATEST MODEL SOUNDINGS... NAM...GFS AND RUC ARE ALL IN FAIR AGREEMENT THIS MORNING DEPICTING DEEPER LAYERED MOISTURE OVER MUCH OF THE CENTRAL GULF COAST REGION TO BECOME MODIFIED WITH DRIER AIR ALOFT DURING THE AFTERNOON AND EVENING HOURS. WITH THIS PATTERN BELIEVE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP NEAR THE COAST AND OFFSHORE THIS MORNING FOLLOWED BY FURTHER DEVELOPMENT OVER INLAND AREAS THIS AFTERNOON AND THIS EVENING...TRACKING SOUTHWARD TOWARDS THE COAST AND OFFSHORE. DUE TO THE DRIER ALOFT ADVECTING SE ACROSS THE CWFA LATER TODAY SOME STORMS WILL LIKELY BECOME STRONG TO POSSIBLY SEVERE DURING THE AFTERNOON AND EARLY EVENING HOURS. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT. PONDING OF WATER OR LOCALIZED STREET FLOODING ESPECIALLY OVER THE SOUTHERN HALF OF THE CWFA CANT BE RULED OUT...ALSO. FOR LATER TONIGHT MAIN UPPER SHORT WAVE MOVES EAST OF THE REGION GIVING WAY TO DRIER AIR NEAR THE SURFACE BY EARLY SUN MORNING. WILL USE THE WARMER MAVMOS GUIDANCE FOR TEMPS THROUGH TONIGHT. /32 && .LONG TERM SUNDAY THROUGH FRIDAY...UPPER SHORTWAVE WILL REMAIN OVER THE FORECAST AREA ON SUNDAY...SO AGAIN WILL BE LOOKING FOR AN EARLY DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. SHORTWAVE WILL EXIT TO THE EAST SUNDAY NIGHT...WITH ISOLATED TO SCATTERED CONVECTION DYING DURING THE EVENING HOURS. A NORTHERLY FLOW ABOVE 700 MB IN THE POST SHORTWAVE ENVIRONMENT...ALONG WITH MODERATE SUBSIDENCE AND DRYING IN THE MID LEVELS MEANS A LESSER COVERAGE OF PRECIPITATION EARLY NEXT WEEK. POPS WILL BE ISOLATED TO LOW END SCATTERED THROUGH MID WEEK. HOWEVER...06Z GFS HAS BEGUN TO SHOW SIGNS THAT THE NEXT SIGNIFICANT UPPER SHORTWAVE AND SUPPORTING DYNAMICS SHOULD RETURN ON THURSDAY. WOULD NOT BE SURPRISED IF MODELS CONTINUE TO SUPPORT A RETURN TO NUMEROUS COVERAGE FOR THURSDAY...AND FURTHER UPDATES WILL BE NEEDED. /22 && .MARINE...SHOWERS AND THUNDERSTORMS WILL BECOME BETTER DEVELOPED OVER THE MARINE AREA TODAY AS AN UPPER LEVEL DISTURBANCE MOVES EAST ACROSS THE REGION. WINDS AND SEAS WILL BE HIGHER NEAR SHOWERS AND THUNDERSTORMS...WHICH WILL GENERALLY MOVE IN A EAST TO SOUTHEAST DIRECTION. OTHERWISE...A LIGHT WESTERLY FLOW WILL PREVAIL THROUGH MIDWEEK AS HIGH PRESSURE GRADUALLY BUILDS FROM THE WEST OVER THE NORTH CENTRAL GULF. /32 && .FIRE...ABUNDANT MOISTURE WILL ALLOW FOR EARLY MORNING NEAR SHORE SHOWERS AND THUNDERSTORMS THAT WILL DEVELOP FURTHER INLAND LATER THIS MORNING AND AFTERNOON. A SLIGHTLY DRIER AIRMASS WILL OCCUR THE FIRST HALF OF THE COMING WEEK...AND LIMITING THE CHANCES FOR THUNDERSTORMS...BUT NO PROBLEMS ARE EXPECTED WITH LOW RELATIVE HUMIDITY VALUES. /22 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 87 71 88 72 / 80 40 60 20 PENSACOLA 86 72 86 73 / 90 50 60 30 DESTIN 83 76 86 75 / 90 50 60 40 EVERGREEN 86 70 88 69 / 90 40 60 20 WAYNESBORO 88 69 89 67 / 60 30 40 20 CAMDEN 86 70 89 69 / 80 30 40 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 14, 6:00 AM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT SAT JUN 14 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-151200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 600 AM CDT SAT JUN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ALABAMA...NORTHWEST FLORIDA...INLAND SOUTHEAST MISSISSIPPI...AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BECOME BETTER DEVELOPED ACROSS MUCH OF THE FORECAST AREA TODAY IN RESPONSE TO A STRONG UPPER LEVEL DISTURBANCE MOVING EASTWARD ACROSS THE CENTRAL GULF STATES. DUE TO DRIER AIR MOVING INTO THE MID LEVELS OF THE ATMOSPHERE DURING THE AFTERNOON AND EVENING HOURS SOME STORMS COULD BECOME STRONG TO SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT. DANGEROUS CLOUD TO GROUND LIGHTNING AND SOME LOCALIZED FLOODING WHERE POOR DRAINAGE USUALLY OCCURS CAN ALSO BE EXPECTED WITH SOME OF THE STRONGER STORMS. THUNDERSTORMS WILL BE MOVING SOUTHWARD TOWARDS THE COAST AND OFFSHORE TODAY...POSSIBLY MAKING HAZARDOUS CONDITIONS FOR SMALL CRAFT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS IF THREATENING WEATHER IS APPROACHING YOUR AREA. THE WET MICROBURST THREAT FOR TODAY IS MODERATE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY. SCATTERED TO SHOWERS AND THUNDERSTORMS CAN BE EXPECTED SUNDAY THROUGH EARLY NEXT WEEK. HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING WILL LIKELY ACCOMPANY THE STRONGER STORMS. OTHERWISE...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED THROUGH MID WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED FOR THE AFTERNOON AND EARLY EVENING HOURS TODAY. STAY TUNED FOR FURTHER UPDATES THROUGHOUT THE DAY.
In the hours before
Special weather statement, Jun 14, 11:56 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1156 AM CDT SAT JUN 14 2008 FLZ003-141730- INLAND SANTA ROSA- 1156 AM CDT SAT JUN 14 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHERN SANTA ROSA COUNTY... AT 1156 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR JAY...AND MOVING SOUTHEAST AT 14 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BERRYDALE THROUGH 1230 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 11:59 AM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 31 min |
| Jun 14, 10:09 AM CDT | Marine Weather Statement | MOB | 111 min | |
| Jun 14, 12:37 PM CDT | Special Marine Warning | MOB | 53 min | |
| Jun 14, 1:05 PM CDT | Special Marine Warning | MOB | 55 min | |
| Jun 14, 2:45 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Mobile, Washington | 30 min |
| Jun 14, 5:16 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.